Alert archive / Missouri / Wind Advisories in 2010
Wind Advisory 4, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 30, 2010, 3:01 AM CDT for 16 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2010, 3:01 AM CDT (08:01 UTC)
- Expired
- Apr 30, 2010, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2577 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS73 KSGF 300801 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 301 AM CDT FRI APR 30 2010 ...STRONG AND GUSTY SOUTHERLY WINDS THIS MORNING... .A STRONG AREA OF LOW PRESSURE MOVING THROUGH KANSAS...ALONG WITH STRONG WINDS JUST ABOVE THE SURFACE...WILL RESULT IN PERIODS OF SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH AND GUSTS OCCASIONALLY IN EXCESS OF 45 MPH. THE STRONGEST WINDS WILL BE OBSERVED ACROSS EXTREME SOUTHEAST KANSAS AND AREAS OF SOUTHWEST MISSOURI ROUGHLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103- 301500- /O.NEW.KSGF.WI.Y.0004.100430T0801Z-100430T1500Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 301 AM CDT FRI APR 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TIMING AND AREAS AFFECTED...AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR FOR THE REMAINDER OF THE OVERNIGHT HOURS THROUGH LATE THIS MORNING. * WINDS...SUSTAINED SOUTH WINDS AROUND 30 MPH WITH OCCASIONAL GUSTS AS HIGH AS 50 MPH ARE EXPECTED. * IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND BARBEQUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GAGAN
1 follow-up statement
541 WWUS73 KSGF 301457 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 957 AM CDT FRI APR 30 2010 KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103- 301600- /O.EXP.KSGF.WI.Y.0004.000000T0000Z-100430T1500Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 957 AM CDT FRI APR 30 2010 ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. WHILE WINDY CONDITIONS ARE STILL EXPECTED TODAY ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS...SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA. $$ LINDENBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 30, 12:04 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 30, 12:04 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1204 AM CDT FRI APR 30 2010 ...UPDATE TO AVIATION... .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... MAIN FOCUS IN THE SHORT TERM WILL DEAL WITH WINDY CONDITIONS CURRENTLY OCCURRING ACROSS THE WESTERN CWA...THEN ATTENTION TURNS TO THUNDERSTORM AND SEVERE POTENTIAL FRIDAY INTO SATURDAY. CURRENTLY...STRONG AREA OF SURFACE LOW PRESSURE IS LOCATED TO THE NORTH AND WEST OF THE AREA. A TIGHT PRESSURE GRADIENT IS IN PLACE ACROSS THE AREA AHEAD OF THE LOW...RESULTING IN WINDY CONDITIONS ACROSS THE AREA. WIND ADVISORY CRITERIA HAS BEEN AND IS BEING MET ACROSS MUCH OF THE FAR WESTERN CWA. WILL CONTINUE THE WIND ADVISORY AS IS UNTIL 7 PM THIS EVENING AS THESE CONDITIONS SHOULD PERSIST INTO THE EARLY EVENING HOURS. WINDS MAY RELAX BELOW ADVISORY CRITERIA THIS EVENING...HOWEVER BREEZY AND GUSTY CONDITIONS WILL PREVAIL INTO FRIDAY. A STRONG UPPER LEVEL LOW IS PUSHING EAST ACROSS THE NORTHERN PLAINS AND WILL SLOWLY PUSH TOWARDS THE AREA TONIGHT AND ON FRIDAY. AHEAD OF THIS SYSTEM A WARM AIRMASS IS IN PLACE AND GULF MOISTURE IS SURGING NORTH TOWARDS THE AREA. DEWPOINTS SHOULD INCREASE INTO THE MIDDLE 60S BY TOMORROW MORNING...LEAVING A MOIST AND WARM AIRMASS IN PLACE AHEAD OF THIS STRONG STORM SYSTEM. THERE IS A STRONG CAP CURRENTLY OVER THE AREA...BUT THIS CAP WILL WEAKEN TOMORROW AFTERNOON AS HEIGHT FALLS OCCUR AHEAD OF THIS SYSTEM. DEEP LAYER AND LOW LEVEL SHEAR WILL BE QUITE STRONG WITH THIS SYSTEM. MOISTURE IS SURGING QUITE RAPIDLY TOWARDS THE AREA. WITH THE WARM AIRMASS IN PLACE TEMPERATURES SHOULD QUICKLY WARM TOMORROW. QUESTION IS WILL THERE BE ANY CLOUD COVER THAT COULD LIMIT INSTABILITY. THERE ARE A COUPLE POSSIBLE SOURCES FOR CLOUD COVER...ONE IS FROM CIRRUS BLOW OFF FROM CONVECTION EXPECTED TO DEVELOP TO THE NORTHWEST TONIGHT. ANOTHER IS STRATUS POSSIBLY FORMING AND SPREADING NORTH WITHIN THE BAND OF INCREASED MOISTURE. THERE ARE ALSO QUESTIONS IF STORMS WILL DEVELOP IN THE MORNING...WHICH WILL ALSO AFFECT INSTABILITY. FEEL THE MODELS MAY BE WEAKENING THE CAP TO SOON...AND THE CAP WILL ACTUALLY REMAIN IN PLACE UNTIL THE EARLY AFTERNOON HOURS...WHICH WOULD LIMIT MORNING CONVECTION. THIS WOULD FAVOR INCREASED INSTABILITY AND BETTER SEVERE POTENTIAL FRIDAY AFTERNOON/EVENING. THEREFORE...CONFIDENCE IS INCREASING THAT THERE WILL BE INCREASED INSTABILITY ACROSS THE AREA AND A GREATER POTENTIAL FOR SEVERE WEATHER FRIDAY AFTERNOON AND EVENING. HAVE INCREASED THE EHWO SEVERE RISK LEVEL TO SIGNIFICANT ACROSS THE ENTIRE AREA FOR FRIDAY AND FRIDAY NIGHT. WITH THE INCREASED INSTABILITY SURFACE BASED STORMS AND SUPERCELLS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THESE STORMS WILL OCCUR AHEAD OF THE COLD FRONT AND WILL LIKELY DEVELOP QUITE QUICKLY. AN ADDITIONAL LINE OF STORMS WILL BE POSSIBLE ALONG THE COLD FRONT FRIDAY EVENING INTO THE OVERNIGHT HOURS AS THE FRONT PUSHES THROUGH THE AREA...WITH A SEVERE WIND RISK ASSOCIATED WITH THESE STORMS. THE FRONT AND ASSOCIATED CONVECTION SHOULD PUSH OUT OF THE AREA EARLY SATURDAY MORNING...LEAVING A DRY PERIOD ACROSS THE AREA DURING THE MORNING HOURS. THEN THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. ADDITIONAL THUNDERSTORM AND SEVERE ACTIVITY WILL BE POSSIBLE WITH LARGE HAIL NORTH OF THE FRONT....AND ALL MODES OF SEVERE WEATHER WITHIN THE WARM SECTOR. AT THIS TIME EXPECT THE WARM SECTOR TO GENERALLY MOVE BACK OVER SOUTH CENTRAL MISSOURI. THUNDERSTORM CHANCES AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE OVERNIGHT SATURDAY. WISE && .LONG TERM (SUNDAY THROUGH THURSDAY)... EXTENDED PERIOD WILL BEGIN WITH MAIN TROUGH AXIS STILL TO THE WEST OF THE CWA. WHILE MAIN MOISTURE AXIS WILL REMAIN EAST OF THE CWA WILL HOLD ON TO LOW POPS UNTIL THE MAIN TROUGH SHIFTS THROUGH THE AREA MONDAY EVENING. BY LATE TUESDAY THROUGH THE REMAINDER OF THE PERIOD...UPPER RIDGING WILL BUILD BACK INTO THE REGION WITH THE MAIN RIDGE AXIS TO THE EAST AND SOUTHWEST FLOW DEVELOPING OVER THE CWA. SHOULD ADVECT MUCH WARMER TEMPERATURES INTO THE AREA BY WEDNESDAY WITH HIGHS LIKELY BACK INTO THE 80S. LINDENBERG && .AVIATION... LOW LEVEL WIND SHEAR WILL BE THE PRIMARY AVIATION HAZARD TONIGHT AS STRONG SOUTHERLY WINDS CONTINUE WELL AHEAD OF A FRONT ACROSS THE PLAINS. CLOUDINESS WILL INCREASE TOWARD MORNING WITH A BROKEN MVFR TO VFR DECK DEVELOPING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AHEAD OF THE APPROACHING FRONT BUT CONSIDERABLE UNCERTAINTY EXISTS ON THE TIMING OF PRECIPITATION. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 29, 7:01 PM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 701 PM CDT THU APR 29 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 701 PM CDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED FIRE WEATHER RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION: GUSTY SOUTH WINDS TO 30 MPH WILL CONTINUE THIS EVENING RESULTING IN AN ELEVATED FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WEATHER HAZARDS EXPECTED... THERE IS A SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA ON FRIDAY. AN ELEVATED THREAT FOR SEVERE THUNDERSTORMS ALSO EXISTS FOR SATURDAY GENERALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR...WITH A LIMITED THREAT TO THE NORTH AND WEST OF THIS AREA. THERE IS ALSO A LIMITED RISK OF FLOODING FRIDAY AND SATURDAY WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE. FINALLY...NON THUNDERSTORM WIND GUSTS GREATER THAN 30 MPH ARE AGAIN EXPECTED ON FRIDAY. DISCUSSION...SHOWERS AND THUNDERSTORMS WILL DEVELOP FRIDAY AHEAD OF AN APPROACHING FRONT WITH ANOTHER ROUND OR TWO OF THUNDERSTORMS POSSIBLE THROUGH SATURDAY NIGHT. STRONG WIND SHEAR AND INCREASING INSTABILITY ACROSS THE REGION WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS FRIDAY CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. A FEW THUNDERSTORMS WILL THEN REMAIN POSSIBLE INTO EARLY NEXT WEEK...BUT NO SEVERE STORMS ARE EXPECTED FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence, Newton | 32 min |
| Apr 30, 2:16 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 44 min |
| Apr 30, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 39 min |
| Apr 30, 2:50 PM CDT | Flood Watch | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 2 more | 37 hr |
| Apr 30, 3:06 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 54 min |
| Apr 30, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 18 min |
| Apr 30, 3:20 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 40 min |
| Apr 30, 3:41 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 6 hr |
| Apr 30, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 36 min |
| Apr 30, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 46 min |
| Apr 30, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney, Webster | 37 min |
| Apr 30, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 54 min |
| Apr 30, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 34 min |
| Apr 30, 5:08 PM CDT | Tornado Warning | SGF | Ozark, Taney | 67 min |
| Apr 30, 5:10 PM CDT | Areal Flood Advisory | SGF | Laclede, Pulaski, Texas, Webster, Wright | 5 hr |
| Apr 30, 6:08 PM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark | 52 min |
| Apr 30, 6:38 PM CDT | Flash Flood Warning | SGF | Dent, Douglas, Howell, Ozark, Phelps, Pulaski and 4 more | 6 hr |
| Apr 30, 6:55 PM CDT | Tornado Warning | SGF | Howell, Shannon, Texas | 50 min |
| Apr 30, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 33 min |
Nearby
Wind Advisories in Missouri, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.